Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

August 7, 2014Kemper County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 7, 2014, 3:39 PM CDT for Kemper County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 3:39 PM CDT (20:39 UTC)
Expired
Aug 7, 2014, 4:10 PM CDT
In force
31 min
Issued by
NWS Jackson, MS

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS84 KJAN 072039
SPSJAN
MSZ046-072110-
KEMPER MS-
339 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DE KALB AT 339 PM
CDT...MOVING NORTHEAST AT 10 MPH.

PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3279 8835 3268 8864 3282 8869 3291 8850
TIME...MOT...LOC 2039Z 238DEG 9KT 3279 8861

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:39 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 7, 3:39 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 7 2014

.DISCUSSION...

TODAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ONGOING ACROSS NE/E MS WITH MORE
ISOLATED ACTIVITY IN N/CENTRAL MS THIS AFTERNOON. OUTSIDE OF RAIN
COOLED POCKETS, HEAT INDICES ARE IN THE 100-105F RANGE. EXPECT THESE
ELEVATED VALUES TO CONTINUE THROUGH SATURDAY.

A COMPACT S/WV TROUGH LOCATED ACROSS THE MID MISSISSIPPI VALLEY
PROVIDING LIFT IS COMBINING WITH NEAR 3500 J/KG SBCAPE ALONG WITH A
CONVERGENCE BAND MOVING ACROSS NORTH MS TO SUPPORT SCT/NUM
SHOWERS/STORMS. A FEW STORMS HAVE BEEN STRONG WITH SOME PEA HAIL AND
GUSTY WINDS REPORTED. THESE HAZARDS WILL CONTINUE TO BE POSSIBLE IN
ASSOCIATION WITH THIS BAND IN NE MS WHERE GREATER DIVERGENT FLOW AND
SOME ORGANIZATION IS PRESENT. FARTHER SOUTH, WEAKER SHEAR AND
FORCING SHOULD KEEP COVERAGE AND POTENCY LESS. ACTIVITY WILL
DIMINISH THROUGH THE EVENING HOURS AS INSTABILITY DECREASES AND MAIN
LEAD WAVE FORCING PULLS AWAY. SOME SHOWERS/STORMS WILL CONTINUE
OVERNIGHT ALONG MS/TN LINE AS RESIDUAL WEAK POSITIVE TILTED
TROUGHING LINGERS.

FOR FRIDAY, A LOW-LVL CONVERGENCE TROUGH/BAND WILL PASS THROUGH THE
REGION AND WILL COMBINE AGAIN WITH INSTABILITY FOR A POSSIBLE LINEAR
ORGANIZATION OF SHOWERS/STORMS BY EARLY AFTN IN NW AREAS. WITH
VERTICAL TOTALS POSSIBLY IMPROVING TOWARDS 27C, DEEPER LAYER SHEAR
INCREASING FROM THE NORTHWEST TO 25KT AND NEGATIVE SHOWALTERS, SOME
STORMS ACROSS THE DELTA TO HWY 82 CORRIDOR COULD BE STRONG TO
BRIEFLY SEVERE. WILL HOLD OFF ON GRAPHICAL MENTION OF SEVERE FOR
NOW. ANOTHER STORY WILL BE THE HEAT INDICES WHICH WILL BE NEAR 105F
FOR A COUPLE HOURS FOR DELTA AREA. FOR THE REST OF THE REGION,
100-104F HEAT INDICES WILL OCCUR AS SHOWER/STORM COVERAGE WILL BE
LESS SOUTH OF I-20. OVERNIGHT LOWS WILL ONLY FALL INTO THE LOW TO
MID 70S, FURTHER INCREASING THE HEAT STRESS.

ARKLAMISS WILL REMAIN ON THE NW FLOW CUSP SATURDAY AS MID LEVEL
RIDGING TRIES TO SHIFT EAST OVER REGION WITH TROUGHING ACROSS OHIO
VALLEY AND EMBEDDED S/WVS GLANCING NRN MS AND AL. EC HAS RIDGE
BUILDING IN STRONGER THEN GFS BUT STILL INDICATES SUBTLE WEAKNESSES
THAT COULD LEAD TO SOME SORT OF ORGANIZED COMPLEX ACROSS NE MS
SATURDAY AFTN. IF STORMS CAN ORGANIZE AND TIMING IS RIGHT, SOME
COULD BE SEVERE AS FAVORABLE THERMO PARAMETERS LOOK TO BE IN PLACE.
WILL CONTINUE TO MONITOR FOR THIS RISK. /ALLEN/

&&

.AVIATION...FOCUS 00Z WILL CONTINUE TO BE ON THE SCT SHRA/TSRA.
AMENDMENTS WILL BE ISSUED TO BEST TIME THE ACTIVITY FOR CERTAIN
SITES. THE EVENING LOOKS GENERALLY QUIET WITH SOME SITES HAVING THE
POTENTIAL TO HAVE A PERIOD OF MVFR CONDITIONS BETWEEN 10-13Z. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  75  95 /  20  24  13  28
MERIDIAN      72  94  73  94 /  20  32  17  40
VICKSBURG     73  94  74  95 /  20  22  12  20
HATTIESBURG   74  95  75  95 /  20  22  12  22
NATCHEZ       73  92  75  93 /  20  21  12  20
GREENVILLE    75  95  75  95 /  34  37  22  39
GREENWOOD     73  94  74  93 /  34  45  28  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/CME
Hazardous weather outlook, Aug 7, 2:34 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU AUG 7 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
234 PM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
RISK...LIMITED
TIMING...FRIDAY

HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE IN THE
MIDDAY TO AFTERNOON HOURS. STAYING HYDRATED AND TAKING FREQUENT
BREAKS IS ADVISED IF WORKING OUTSIDE DURING THESE CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

CME

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 7, 2:28 PM CDT, 1 hour 11 minutes before
MSZ033-039-072000-
OKTIBBEHA MS-NOXUBEE MS-
228 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF OKTOC AT 228 PM
CDT...MOVING NORTHEAST AT 10 MPH.

PEOPLE IN NORTHWESTERN NOXUBEE AND SOUTHEASTERN OKTIBBEHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3315 8876 3322 8882 3328 8882 3328 8887
      3329 8888 3346 8878 3340 8867 3329 8867
      3328 8861
TIME...MOT...LOC 1928Z 212DEG 7KT 3325 8878

JC
Special weather statement, Aug 7, 2:44 PM CDT, 55 minutes before
MSZ030-072025-
CLAY MS-
244 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MONTPELIER AT 245
PM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3380 8871 3369 8871 3368 8869 3357 8867
      3357 8892 3371 8901 3382 8885 3381 8872
TIME...MOT...LOC 1945Z 238DEG 14KT 3369 8888

JC
Special weather statement, Aug 7, 3:04 PM CDT, 35 minutes before
MSZ045-046-072035-
NESHOBA MS-KEMPER MS-
304 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF FORESTDALE AT 304
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8877 3270 8870 3265 8904 3282 8909
TIME...MOT...LOC 2004Z 255DEG 13KT 3275 8899

JC
Local storm report, Aug 7, 3:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             6 S OKTOC               33.24N 88.75W
08/07/2014  E0.25 INCH       NOXUBEE            MS   PARK/FOREST SRVC

            REPORTS OF PEA TO DIME SIZE HAIL AT SAM D. HAMILTON NWR
            VISITOR CENTER.

&&

DCOX
Special weather statement, Aug 7, 3:19 PM CDT, 20 minutes before
MSZ030-031-033-072100-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
319 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF TIBBEE AT 319 PM
CDT...MOVING NORTHEAST AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAY...CENTRAL LOWNDES AND NORTHEASTERN
OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3339 8862 3357 8871 3367 8845 3346 8834
TIME...MOT...LOC 2019Z 246DEG 11KT 3348 8862

JC
Special weather statement, Aug 7, 3:39 PM CDT, 0 minutes before
MSZ046-072110-
KEMPER MS-
339 PM CDT THU AUG 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 7 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DE KALB AT 339 PM
CDT...MOVING NORTHEAST AT 10 MPH.

PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3279 8835 3268 8864 3282 8869 3291 8850
TIME...MOT...LOC 2039Z 238DEG 9KT 3279 8861

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:28 AM CDTSpecial Weather StatementJANLincoln42 min
Aug 7, 2:28 PM CDTSpecial Weather StatementJANOktibbeha32 min
Aug 7, 2:44 PM CDTSpecial Weather StatementJANClay41 min
Aug 7, 2:47 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha43 min
Aug 7, 3:04 PM CDTSpecial Weather StatementJANNeshoba31 min
Aug 7, 3:19 PM CDTSpecial Weather StatementJANLowndes41 min
Aug 7, 4:19 PM CDTSpecial Weather StatementJANLauderdale31 min
Aug 7, 5:09 PM CDTSpecial Weather StatementJANClarke31 min
Aug 7, 5:21 PM CDTSpecial Weather StatementJANJasper29 min
Aug 7, 6:02 PM CDTSevere Thunderstorm WarningJANSmith43 min
Aug 7, 6:31 PM CDTSpecial Weather StatementJANCovington29 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.